High cholesterol runs in my family so even with diet and exercise my numbers are still a little high. I started getting heart palpitations a few years ago and after a lot of testing was told they were harmless PVC's/PAC's. Well, I stoped taking my Tricor and Zocor for a few months and my heart palps were gone. The problem is that my cholesterol numbers went back up. I started back on the statins and low and behold the palps returned. Anyone that has PVC's and PAC's knows how much of a nuisance they can be both physically and emotionally. Is there any other drug that is not in the same class as statins that works on cholesterol. I already eat oatmeal, take fish oil, etc.
I understand your concern, but after much research concerning the side effects of statins meds, PVC's are not a listed side effect. In fact, statin use has been studied in exercise induced PVC trials and have been shown to reduce the incidence of PVCs due to exercise so it would stand to reason that they also do not affect normal heart rhythm.
Having said that, your PVCs may be anxiety related to statin use. There are many cases where side effects from control groups of statin users and placebo users occur at the same rate. This is a classic placebo affect which you may also be experiencing.
If you do need to find an alternative to statin use, here are your options;
•Bile Acid Sequestrants or Resins (Brand names: Colestid, LoCholest, Prevalite, Questran, Questran Light)
Your body uses cholesterol to make bile, an acid used in the digestive process. These medicines bind to bile, so it cannot be used during the digestive process. Your liver responds by making more bile. The more bile your liver makes, the more cholesterol it uses. So, less cholesterol is left to circulate through your bloodstream.
•Nicotinic Acid (Brand names: Niacor, Nicolar, Slo-Niacin)
Nicotinic acid, or niacin, is a form of vitamin B. It appears to slow the liver's production of certain chemicals that help to make LDL ("bad") cholesterol. Nicotinic acid has also been found to lower triglycerides and raise HDL ("good cholesterol") levels.
•Fibric Acid Derivatives (Brand names: Atromid-S, Lopid, Tricor)
Fibric acid derivatives, or fibrates, are used to lower triglyceride levels. Fibrates break down the particles that make triglycerides and use them in other ways in your body. Lower triglycerides can lead to increased levels of HDL ("good") cholesterol.
•Cholesterol Absorption Inhibitors (Brand name: Zetia)
A cholesterol absorption inhibitor is used to lower levels of LDL ("bad") cholesterol. This medicine can also be given in combination with a statin. Cholesterol absorption inhibitors work in the digestive tract by reducing the amount of cholesterol absorbed from foods you eat. It is important that you stay on a cholesterol-lowering diet while taking this medicine.
You probably have familial hypercholesterolemia which basically means your Liver is hyperactive at making cholesterol lipids, I have this condition myself. Even if you fasted, your lipids will be high because the Liver makes the fat for itself.
My suggestion would be to try a different statin. There are a number of brands. The one with the least side effect and one which I have never had problems with is Lipitor (atorvastatin). I take 40mg of this every day. I also take another medication called Ezeterol (ezetimibe) which slows absorption of fats from foods consumed. Together, these drugs allow me to eat anything I want. I eat what I like and have never worried about diet. All I did was reduce my stress levels and angiograms started to show no more growth of disease.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.